Alert archive / Pennsylvania / Flash Flood Watches in 2011

Flash Flood Watch 4, NWS State College, PA

May 3, 201123 counties in Pennsylvania

NWS State College, PA issued this flash flood watch at May 3, 2011, 3:54 AM EDT for 23 counties in Pennsylvania. It took effect at May 3, 2011, 2:00 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 3, 2011, 3:54 AM EDT (07:54 UTC)
In effect from
May 3, 2011, 2:00 PM EDT
Expired
May 4, 2011, 1:27 AM EDT
In force
11 hr
Issued by
NWS State College, PA
Flood severity
None
All 23 counties

Bedford County, PA, Blair County, PA, Centre County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lebanon County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA

The radar

The State College radar (KCCX), 63 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 7.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

146 
WGUS61 KCTP 030754
FFACTP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
354 AM EDT TUE MAY 3 2011

...PERIODS OF HEAVY RAIN AND OCCASIONAL THUNDERSTORMS WILL OCCUR THIS
AFTERNOON AND TONIGHT BRINGING THE CHANCE FOR FLASH FLOODING OF
SMALL STREAMS AND CREEKS...

.LOW PRESSURE MOVING NORTHEAST ALONG A STALLED OUT FRONTAL
BOUNDARY WILL BRING RAIN AND THUNDERSTORMS TO THE REGION TODAY
AND TONIGHT. THE HEAVIEST RAIN WILL FALL FROM THE MID AFTERNOON
THROUGH THE EARLY NIGHTTIME HOURS.

PAZ037-041-042-046-049>053-040400-
/O.NEW.KCTP.FF.A.0004.110503T1800Z-110504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION-SNYDER-
MONTOUR-NORTHUMBERLAND-COLUMBIA-
354 AM EDT TUE MAY 3 2011

...A FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH 8 AM WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF CENTRAL PENNSYLVANIA... 
  INCLUDING THE FOLLOWING AREAS...COLUMBIA...MONTOUR...NORTHERN 
  LYCOMING...NORTHUMBERLAND...SNYDER...SOUTHERN LYCOMING... 
  SULLIVAN...TIOGA AND UNION. 

* FROM 2 PM EDT THIS AFTERNOON THROUGH 8 AM WEDNESDAY MORNING. 

* PERIODS OF RAIN WILL OCCUR TODAY AND TONIGHT...LEADING TO
  WIDESPREAD AMOUNTS OF 1 TO 1.5 INCHES ACROSS THE WATCH AREA.
  OCCASIONAL THUNDERSTORMS ARE ALSO EXPECTED THIS AFTERNOON AND
  EARLY TONIGHT. THE THUNDERSTORMS WILL MOVE NORTHEAST AND COULD
  TRAIN ACROSS THE SAME LOCATIONS...BRINGING LOCALLY VERY HEAVY
  RAIN OF OVER ONE INCH IN LESS THAN AN HOUR. THIS AMOUNT OF RAIN
  FALLING ON THE ALREADY WET GROUND COULD LEAD TO FLASH FLOODING
  OF SMALL STREAMS AND CREEKS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED THIS AFTERNOON OR TONIGHT.

&&

$$

LAMBERT/RADZANOWSKI
3 follow-up statements
864 
WGUS61 KCTP 031452
FFACTP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1052 AM EDT TUE MAY 3 2011

...PERIODS OF HEAVY RAIN AND OCCASIONAL THUNDERSTORMS WILL OCCUR
THIS AFTERNOON AND TONIGHT BRINGING THE CHANCE FOR FLASH FLOODING
OF SMALL STREAMS AND CREEKS...

.LOW PRESSURE MOVING NORTHEAST ALONG A STALLED OUT FRONTAL
BOUNDARY WILL BRING RAIN AND THUNDERSTORMS TO THE REGION TODAY
AND TONIGHT. THE HEAVIEST RAIN WILL FALL FROM THE MID AFTERNOON
THROUGH THE EARLY NIGHTTIME HOURS.

PAZ028-056>059-063-041200-
/O.EXA.KCTP.FF.A.0004.110503T1800Z-110504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JUNIATA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
1052 AM EDT TUE MAY 3 2011

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF CENTRAL 
  PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...CUMBERLAND... 
  DAUPHIN...JUNIATA...LEBANON...PERRY AND SCHUYLKILL. 

* FROM 2 PM EDT THIS AFTERNOON THROUGH WEDNESDAY MORNING. 

* PERIODS OF RAIN WILL OCCUR TODAY AND TONIGHT...LEADING TO
  WIDESPREAD AMOUNTS OF 1 TO 1.5 INCHES ACROSS THE WATCH AREA.
  OCCASIONAL THUNDERSTORMS ARE ALSO EXPECTED THIS AFTERNOON AND
  EARLY TONIGHT. THE THUNDERSTORMS WILL MOVE NORTHEAST AND COULD
  TRAIN ACROSS THE SAME LOCATIONS...BRINGING LOCALLY VERY HEAVY
  RAIN OF OVER ONE INCH IN LESS THAN AN HOUR. THIS AMOUNT OF RAIN
  FALLING ON THE ALREADY WET GROUND COULD LEAD TO FLASH FLOODING
  OF SMALL STREAMS AND CREEKS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED THIS AFTERNOON OR TONIGHT.

&&

$$

PAZ037-041-042-046-049>053-041200-
/O.CON.KCTP.FF.A.0004.110503T1800Z-110504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION-SNYDER-
MONTOUR-NORTHUMBERLAND-COLUMBIA-
1052 AM EDT TUE MAY 3 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS
AFTERNOON THROUGH WEDNESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING 
  AREAS...COLUMBIA...MONTOUR...NORTHERN LYCOMING... 
  NORTHUMBERLAND...SNYDER...SOUTHERN LYCOMING...SULLIVAN...TIOGA 
  AND UNION. 

* FROM 2 PM EDT THIS AFTERNOON THROUGH WEDNESDAY MORNING. 

* PERIODS OF RAIN WILL OCCUR TODAY AND TONIGHT...LEADING TO
  WIDESPREAD AMOUNTS OF 1 TO 1.5 INCHES ACROSS THE WATCH AREA.
  OCCASIONAL THUNDERSTORMS ARE ALSO EXPECTED THIS AFTERNOON AND
  EARLY TONIGHT. THE THUNDERSTORMS WILL MOVE NORTHEAST AND COULD
  TRAIN ACROSS THE SAME LOCATIONS...BRINGING LOCALLY VERY HEAVY
  RAIN OF OVER ONE INCH IN LESS THAN AN HOUR. THIS AMOUNT OF RAIN
  FALLING ON THE ALREADY WET GROUND COULD LEAD TO FLASH FLOODING
  OF SMALL STREAMS AND CREEKS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED THIS AFTERNOON OR TONIGHT.

&&

$$

DEVOIR
784 
WGUS61 KCTP 031936
FFACTP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
336 PM EDT TUE MAY 3 2011

...PERIODS OF HEAVY RAIN AND OCCASIONAL THUNDERSTORMS WILL OCCUR
THIS AFTERNOON AND TONIGHT BRINGING THE CHANCE FOR FLASH FLOODING
OF SMALL STREAMS AND CREEKS...

.LOW PRESSURE MOVING NORTHEAST ALONG A STALLED OUT FRONTAL
BOUNDARY WILL BRING RAIN AND THUNDERSTORMS TO THE REGION THIS 
AFTERNOON AND TONIGHT. THE HEAVIEST RAIN WILL FALL FROM THE MID
LATE THIS AFTERNOON THROUGH THE EARLY NIGHTTIME HOURS.

PAZ006-012-018-019-025>027-034>036-045-041200-
/O.EXA.KCTP.FF.A.0004.000000T0000Z-110504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTER-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-
HUNTINGDON-MIFFLIN-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-
336 PM EDT TUE MAY 3 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF CENTRAL 
  PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...BEDFORD... 
  BLAIR...FRANKLIN...FULTON...HUNTINGDON...MIFFLIN...NORTHERN 
  CENTRE...NORTHERN CLINTON...POTTER...SOUTHERN CENTRE AND 
  SOUTHERN CLINTON. 

* THROUGH WEDNESDAY MORNING. 

* PERIODS OF RAIN WILL OCCUR TODAY AND TONIGHT...LEADING TO
  WIDESPREAD AMOUNTS OF 1 TO 1.5 INCHES ACROSS THE WATCH AREA.
  OCCASIONAL THUNDERSTORMS ARE ALSO EXPECTED THIS AFTERNOON AND
  EARLY TONIGHT...AND COULD TRAIN ACROSS THE SAME LOCATIONS...
  BRINGING LOCALLY VERY HEAVY RAIN OF OVER ONE INCH IN LESS THAN
  AN HOUR. THIS AMOUNT OF RAIN FALLING ON THE ALREADY WET GROUND
  COULD LEAD TO FLASH FLOODING OF SMALL STREAMS AND CREEKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED THIS AFTERNOON OR TONIGHT.

&&

$$

PAZ028-037-041-042-046-049>053-056>059-063-041200-
/O.CON.KCTP.FF.A.0004.000000T0000Z-110504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-
336 PM EDT TUE MAY 3 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING 
  AREAS...COLUMBIA...CUMBERLAND...DAUPHIN...JUNIATA...LEBANON... 
  MONTOUR...NORTHERN LYCOMING...NORTHUMBERLAND...PERRY... 
  SCHUYLKILL...SNYDER...SOUTHERN LYCOMING...SULLIVAN...TIOGA AND 
  UNION. 

* THROUGH WEDNESDAY MORNING. 

* PERIODS OF RAIN WILL OCCUR TODAY AND TONIGHT...LEADING TO
  WIDESPREAD AMOUNTS OF 1 TO 1.5 INCHES ACROSS THE WATCH AREA.
  OCCASIONAL THUNDERSTORMS ARE ALSO EXPECTED THIS AFTERNOON AND
  EARLY TONIGHT. THE THUNDERSTORMS WILL MOVE NORTHEAST AND COULD
  TRAIN ACROSS THE SAME LOCATIONS...BRINGING LOCALLY VERY HEAVY
  RAIN OF OVER ONE INCH IN LESS THAN AN HOUR. THIS AMOUNT OF RAIN
  FALLING ON THE ALREADY WET GROUND COULD LEAD TO FLASH FLOODING
  OF SMALL STREAMS AND CREEKS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED THIS AFTERNOON OR TONIGHT.

&&

$$

DEVOIR
981 
WGUS61 KCTP 040527
FFACTP

FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
127 AM EDT WED MAY 4 2011


PAZ006-012-018-019-025>028-034>037-041-042-045-046-049>053-
056>059-063-040630-
/O.CAN.KCTP.FF.A.0004.000000T0000Z-110504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTER-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-
SCHUYLKILL-LEBANON-CUMBERLAND-
127 AM EDT WED MAY 4 2011

...FLASH FLOOD WATCH CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL PENNSYLVANIA HAS
BEEN CANCELLED. 

PERIODS OF LIGHT TO MODERATE RAIN WILL CONTINUE INTO THE MID
MORNING HOURS ACROSS CENTRAL PENNSYLVANIA AND THE SUSQUEHANNA
VALLEY. 

ADDITIONAL...LIGHT RAINFALL AMOUNTS OF ONE TENTH...TO ONE QUARTER
OF AN INCH THIS MORNING WILL POSE NO THREAT FOR FLASH FLOODING OF
SMALL STREAMS OR POOR DRAINAGE AREAS.

$$

LAMBERT

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood watch went out at May 3, 3:18 AM EDT, 36 minutes earlier.

Area forecast discussion, May 3, 3:18 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
318 AM EDT TUE MAY 3 2011

.SYNOPSIS...
A PLUME OF DEEP...TROPICAL MOISTURE EXTENDED FROM THE WESTERN
GULF OF MEXICO...TO THE OHIO VALLEY AND LOWER GREAT LAKES. THIS
MOISTURE WILL INTERACT WITH A STATIONARY FRONTAL BOUNDARY OVER
PENNSYLVANIA TO BRING A SOAKING RAIN TO MUCH OF THE AREA THIS
AFTERNOON AND TONIGHT. A WARMER AND MORE UNSTABLE AIRMASS ACROSS
THE SOUTHEASTERN HALF OF THE STATE WILL LEAD TO THE DEVELOPMENT OF
SCATTERED STRONG...TO POTENTIALLY SEVERE THUNDERSTORMS. THE FRONT
WILL PUSH EAST OF THE REGION EARLY WEDNESDAY MORNING. UNSEASONABLY
COLD AIR WILL OCCUR WEDNESDAY INTO EARLY THURSDAY WITH NUMEROUS
SHOWERS ACROSS THE NORTHERN AND WESTERN MOUNTAINS...AND SCATTERED
SHOWERS ELSEWHERE. A BRIEF PERIOD OF FAIR..DRY WEATHER WILL OCCUR
ON THURSDAY. UNSETTLED WEATHER WILL FOLLOW FOR FRIDAY THROUGH THE
UPCOMING THE WEEKEND.

&&

.NEAR TERM /UNTIL 8 AM THIS MORNING/...
INCREASED POPS ACROSS THE NCENT AND NW MTNS THROUGH DAYBREAK...AS
WAVES OF OVERRUNNING/FRONTOGENETICALLY ENHANCED RAIN GLIDE NE ON
THE COOL SIDE OF THE QUASI STNRY FRONT THAT WAS NEARLY BISECTING
PENN FROM NE TO SW.

CURRENT DEWPOINTS IN THE LOWER TO MID 40S ACROSS THE NW MTNS...AND
50S TO LOWER 60S THROUGHOUT THE SUSQ VALLEY...SUPPORTS AN UPWARD
ADJUSTMENT TO HOURLY AND MIN TEMPS BY ABOUT 2-3F.

MIN TEMPS WILL BE AROUND 60F IN THE FAR SE...LOWER TO MID 50S IN
THE CENTRAL VALLEYS AND LAUREL HIGHLANDS...AND LOWER TO MID 40S IN
THE FAR NW.

&&

.SHORT TERM /8 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
MODELS CONTINUE TO DEVELOP A SECOND/LARGER WAVE ALONG THE FRONT
EARLY IN THE DAY OVER THE UPPER OH VALLEY AND SLIDE IT INTO
CENTRAL/SRN PA DURING THE DAY. THIS WILL PUT ABOUT HALF OF THE
AREA IN THE WARM SECTOR...WITH DESTABILIZATION POSSIBLE AND
THUNDER HAS BEEN MENTIONED. CAPES ARE EVEN PROGGED TO GET ABOVE
1000J/KG IN SPOTS DURING THE AFTN. STORM PARAMETERS FAVORING
INCREASING BOUNDARY LAYER MOISTURE...BULK SHEAR AND MODERATE
INSTABILITY INDICATING RESPECTABLE ROTATION AND SUPERCELL RISK AS
SERN ZONES BREAK INTO THE WARM SECTOR. SPC SLIGHT RISK CONTS TO
COVER MUCH OF CENTRAL PA...AND BASED ON HIGHER RESOLUTION MODELS
THINK THE AREA FROM ADAMS/FRANKLIN COUNTIES NEWD TO LEBANON AND
SCHUYLKILL COUNTIES MAY BE PARTICULARLY SUSCEPTIBLE TO ROTATING
STORMS GIVEN THE HIGH MOISTURE FLUX INTO THE REGION TUESDAY
AFTERNOON AND ESPECIALLY EVENING.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MAIN EVENT IS LATER TUE INTO WED.

DID EXTEND CHC OF THUNDER INTO TUE EVENING ACROSS THE EAST.

STILL A CHC OF SHOWERS INTO WED NIGHT...BEFORE MIDNIGHT.

THU STILL LOOKS DRY.

MODELS BACKING OFF ON STRONG WARM FRONT FOR LATER SUNDAY...
JUST A BATCH OF WEAK SYSTEMS MOVING ACROSS OR NEAR THE AREA
NOW AND THEN.

THUS DID NOT MAKE MANY CHANGES...TRIED TO COME UP WITH A FEW
DRY DAYS. AS WARM FRONT MAY BE DELAYED AGAIN...LEFT LATER
PERIODS DRY.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
NEARLY STATIONARY FRONTAL BOUNDARY STRETCHING SW-NE ACROSS CWA
WILL MOVE LITTLE THROUGH THE DAY AS WAVE OF LOW PRESSURE SLIDES
ALONG IT UP THE SPINE OF THE APPALACHIANS. CIGS MVFR-VFR ACROSS
THE REGION WILL REMAIN THROUGH MUCH OF THE NIGHT INTO MID
MORNING...BUT AREAS IFR-MVFR VSBYS WILL IMPACT TAF SITES.

RAIN SHOWERS WILL INITIALLY SLIDE INTO THE NW MTNS AND WILL LIKELY
IMPINGE ON CENTRAL MTNS BY 12Z...THEN A MORE SOLID AREA OF RAIN
WILL MOVE ACROSS CWA ON TUESDAY-TUE NIGHT. WORST CONDITIONS /IFR/
WILL AFFECT WESTERN TAFS DURING THE DAY...WITH MVFR AFFECTING
CENTRAL SITES. MVFR-IFR WILL AFFECT ALL TAF SITES TUE NIGHT.

AS CENTER OF SFC LOW SLIDES THROUGH THIS AFTERNOON...SCT
THUNDERSTORMS WILL FORM...SOME MAY BECOME STRONG WITH GUSTY WINDS
AND LOCALLY HEAVY RAIN.

OUTLOOK...
WED...IFR-MVFR WITH LLWS POSSIBLE...IMPROVING CONDITIONS WED NIGHT.
THU...NO SIG WX EXPECTED.
FRI AND SAT...MVFR CIGS WITH SCT SHRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO/LAMBERT
NEAR TERM...DANGELO/LAMBERT
SHORT TERM...DANGELO/LAMBERT
LONG TERM...MARTIN
AVIATION...RXR
Hazardous weather outlook, May 2, 2:57 PM EDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
257 PM EDT MON MAY 2 2011

PAZ004-005-010-031600-
WARREN-MCKEAN-ELK-
257 PM EDT MON MAY 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ006-011-012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-031600-
POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
257 PM EDT MON MAY 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS
TUESDAY AFTERNOON AND EVENING ACROSS THE REGION...ESPECIALLY
FOR THE AREA EAST AND SOUTH OF CHAMBERSBURG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 10:41 AM EDTAreal Flood AdvisoryCTPElk, McKean, Warren3 hr
May 3, 4:42 PM EDTFlash Flood WarningCTPBedford, Blair, Fulton, Huntingdon, Mifflin3 hr
May 3, 5:08 PM EDTFlash Flood WarningCTPCentre, Clinton, Huntingdon, Lycoming, Mifflin, Snyder and 3 more3 hr
May 3, 5:56 PM EDTSevere Thunderstorm WarningCTPCumberland, Franklin, Juniata, Mifflin, Perry, Snyder34 min
May 3, 6:29 PM EDTSevere Thunderstorm WarningCTPColumbia, Cumberland, Dauphin, Juniata, Lycoming, Montour and 4 more31 min
May 3, 6:57 PM EDTSpecial Weather StatementCTPColumbia, Montour, Northumberland33 min
May 3, 7:32 PM EDTSpecial Weather StatementCTPColumbia, Schuylkill28 min
May 3, 7:45 PM EDTSevere Thunderstorm WarningCTPColumbia, Northumberland, Schuylkill60 min

Nearby

Flash Flood Watches in Pennsylvania, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.